Alert archive / West Virginia / Frost Advisories in 2005
Frost Advisory 2, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at Oct 26, 2005, 4:37 AM EDT for Boone County, Logan County, Mingo County, West Virginia. It took effect at Oct 27, 2005, 3:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2005, 4:37 AM EDT (08:37 UTC)
- In effect from
- Oct 27, 2005, 3:00 AM EDT
- Expired
- Oct 27, 2005, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Charleston, WV
Counties Boone County, WV, Logan County, WV, Mingo County, WV
The radar
The Charleston,WV radar (KRLX), 53 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 8.6 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRLX 260837 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 437 AM EDT WED OCT 26 2005 WVZ024>026-261645- /X.NEW.KRLX.FR.Y.0002.051027T0700Z-051027T1300Z/ MINGO-LOGAN-BOONE- INCLUDING THE CITIES OF...WILLIAMSON...LOGAN...CHAPMANVILLE... MAN...MADISON 437 AM EDT WED OCT 26 2005 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY. LIGHT WIND AND BREAKS IN THE CLOUDS WILL ALLOW FROST TO FORM IN VALLEYS AFTER MIDNIGHT TONIGHT...AS TEMPERATURES DROP INTO THE LOWER 30S. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
2 follow-up statements
000 WWUS71 KRLX 261852 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 252 PM EDT WED OCT 26 2005 KYZ101>103-105-WVZ005>007-013>015-270300- /X.EXA.KRLX.FR.Y.0002.051027T0700Z-051027T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-WAYNE-CABELL-MASON-LINCOLN-PUTNAM- KANAWHA- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS 252 PM EDT WED OCT 26 2005 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY. LIGHT WIND AND BREAKS IN THE CLOUDS WILL ALLOW FROST TO FORM IN VALLEYS AFTER MIDNIGHT TONIGHT...AS TEMPERATURES DROP INTO THE LOWER 30S. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ WVZ024>026-270300- /X.CON.KRLX.FR.Y.0002.051027T0700Z-051027T1300Z/ MINGO-LOGAN-BOONE- INCLUDING THE CITIES OF...WILLIAMSON...LOGAN...CHAPMANVILLE... MAN...MADISON 252 PM EDT WED OCT 26 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY. LIGHT WIND AND BREAKS IN THE CLOUDS WILL ALLOW FROST TO FORM IN VALLEYS AFTER MIDNIGHT TONIGHT...AS TEMPERATURES DROP INTO THE LOWER 30S. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS71 KRLX 270245 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1045 PM EDT WED OCT 26 2005 KYZ101>103-105-WVZ005>007-013>015-024>026-271045- /X.CON.KRLX.FR.Y.0002.051027T0700Z-051027T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-WAYNE-CABELL-MASON-LINCOLN-PUTNAM- KANAWHA-MINGO-LOGAN-BOONE- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...WILLIAMSON...LOGAN... CHAPMANVILLE...MAN...MADISON 1045 PM EDT WED OCT 26 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY MORNING OVER PORTIONS OF NORTHEAST KENTUCKY AND SOUTHWEST WEST VIRGINIA. NEARLY CALM WINDS AND BREAKS IN THE CLOUDS MAY ALLOW FROST TO FORM...ESPECIALLY IN LOW LYING AND SHELTERED AREAS AFTER MIDNIGHT TONIGHT...AS TEMPERATURES DROP INTO THE LOWER AND MID 30S. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Oct 26, 1:03 AM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Oct 26, 1:03 AM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
103 AM EDT WED OCT 26 2005
.AVIATION (06Z TO 06Z)...
IFR WX CONTS IN THE MTNS WITH UPSLOPE CONDS ONGOING...MEANWHILE MVFR
TO VFR ESLW. AS UPR LOW CONTS TO PULL AWAY LLVL MSTR WANES IN THE W
WITH VFR CONDS XPCTD AT HTS FOR THE FCST PD. CRW AND PKB WL BE IN
AND OUT OF MVFR CIGS THROUGH MID AFTN UNTIL LOW CLDS LIFT TO A
HIGHER CU DECK.
EKN AND BKW WL CONT TO BE IFR FOR MOST OF THE OVRNGT HRS INTO TMRW
MRNG WITH UPSLOPE CONDS PREVAILING...SOME IMPROVEMENT TO MVFR DURING
THE DAY WITH DRIER AIR INCHING EAST.
OCCASIONAL -RA PERSISTS IN THE MTNS...WITH A GRADUAL CHANGEOVER TO
-RASN AT EKN DURING THE PREDAWN HRS WITH SFC TEMPS DROPPING. PRECIP
WILL SHUT OFF ALL TOGETHER BY 16Z AT EKN WITH OVC025 REMAINDER THE
FCST.
&&
.PREVIOUS DISCUSSION...
(ISSUED 1029 PM EDT TUE OCT 25 2005)
SHORT TERM (REST OF TODAY THROUGH TONIGHT)...
WARMER AIR WAS MOVING INTO THE AREA. IN ADDITION...UPPER LOW AND
ASSOCIATED COLD AIR ALOFT IS PUSHING EAST. AS A RESULT...HAVE
CANCELLED THE WINTER WEATHER ADVISORY ACROSS RALEIGH...FAYETTE AND
NICHOLAS COUNTIES AS MOST OF THE PRECIPITATION HAS CHANGED TO OR
MIXED WITH RAIN. EXPECT LITTLE ADDITIONAL SNOWFALL ACCUMULATIONS.
KEPT THE ADVISORY IN PLACE ACROSS WEBSTER...RANDOLPH AND POCAHONTAS
COUNTIES. HOWEVER...AM WONDERING IF IT IS NECESSARY ACROSS WEBSTER
COUNTY AS EXPECT MUCH OF THE PRECIPITATION HAS...AT LEAST...MIXED
WITH RAIN...LIMITING ANY ADDITIONAL ACCUMULATIONS.
EVEN EKN HAS SWITCHED OVER TO RAIN AS WARMER AIR HAS FILTERED IN.
STILL EXPECT SOME COOLING ACROSS THE HIGHEST ELEVATIONS AND THIS
SHOULD RESULT IN SOME ACCUMULATIONS THROUGH 4 AM.
PREVIOUS DISCUSSION...
(ISSUED 730 PM EDT TUE OCT 25 2005)
AVIATION...
TRICKY TAFS TONIGHT. WITH DEPARTURE OF UPPER LOW...COLD ADVECTION
IS SLOWING AND ENOUGH WARM AIR IS BEING ENTRAINED TO CHANGE PRECIP
BACK TO RAIN AT MANY LOCATIONS. EKN IS THE ONLY PURE SNOW HOLDOVER
AT THIS POINT.
CEILINGS ARE STARTING TO IMPROVE WEST OF THE MOUNTAINS...WITH ALL
SITES AT MVFR. THINK THIS WILL CONTINUE OVERNIGHT...ALTHOUGH THEY
MAY LOWER A BIT BEFORE LIFTING BACK TO VFR ON WEDNESDAY. ONLY IFR
CONDITIONS LEFT IN TAFS ARE AT BKW/EKN WITH LAST BIT OF UPSLOPE
FORCING. MOST PRECIP WILL BE GONE BY 12Z. MVFR/VFR CEILINGS WITH
BKN STRATOCU DURING MOST OF THE DAY WEDNESDAY.
PREVIOUS DISCUSSION...
(ISSUED 457 PM EDT TUE OCT 25 2005)
LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...
MODELS SEEM TO BE IN REASONABLE AGREEMENT WITH THE NEXT SHORTWAVE
DROPPING DOWN THE BACK SIDE OF THE EASTERN US TROUGH AND SWINGING
ACROSS THE REGION LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. COULD
SEE SOME BRIEF BREAKS IN THE CLOUDS EARLY WEDNESDAY NIGHT AS
MOISTURE AND LIFT ARE BRIEFLY LACKING.
THE EXACT TRACT OF THE SHORTWAVE WILL BE THE DECIDING FACTOR ON
WHERE THE PRECIPITATION FALLS AND POSSIBLY WHAT FORM IT IS IN. THE
GFS SLIDES THE WAVE FURTHER NORTH THAN THE ETA...BUT SINCE BOTH
MODELS ARE SHOWING LIKELY POPS ON THURSDAY...DECIDED TO RUN WITH 60
POPS MAINLY ALONG AND NORTH OF I-64 AND THEN 50S SOUTH. WITH THE
CLOUDS EXPECT AND THE PRECIPITATION HAVE ALSO GONE MORE TOWARD THE
COOLER MAV NUMBERS WITH 850 TEMPERATURES STILL EXPECTED TO BE BELOW
FREEZING. THAT LEADS TO THE QUESTION OF PRECIPITATION TYPE. AT
THIS POINT...THE SURFACE SHOULD BE WARM ENOUGH THAT THE LOW LANDS
SEE MAINLY RAIN...BUT IF THE DYNAMICS ARE STRONG ENOUGH AND THE ETA
TRACK WORKS OUT...IT COULD LEAD TO SOME WET SNOW MIXING IN THE
LOWLANDS. IN THE MOUNTAINS...EXPECT SNOW OR A RAIN SNOW MIX ON
THURSDAY...BASICALLY ANYONE ABOVE 2500 FT WILL PROBABLY SEE MAINLY
SNOW.
HIGH PRESSURE THEN BUILDS IN ON FRIDAY AND WILL REMAIN DOMINATE
THROUGH MONDAY AS UPPER LEVEL RIDGING SLIDES EASTWARD. THIS SHOULD
LEAD TO A CLEARING TREND INTO THE WEEKEND WITH A GRADUALLY WARMING
TREND.
THE NEXT CHANCE FOR RAIN WOULD NOT COME UNTIL LATE MONDAY NIGHT OR
TUESDAY WHEN THE NEXT COLD FRONT ARRIVES. THIS ONE WILL BE
ACCOMPANIED BY ANOTHER DIGGING TROUGH WHICH COULD AGAIN SEE MUCH
COLDER AIR COME INTO THE REGION BEHIND IT WITH MORE SNOW SHOWERS IN
THE MOUNTAINS.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER WEATHER ADVISORY FOR WVZ038-046-047 UNTIL 4 AM
WEDNESDAY.
OH...NONE.
KY...NONE.
VA...NONE.
&&
AVIATION...29Nearby
Frost Advisories in West Virginia, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.